Hello, Bit of a long winded question so please bear with me. The contraindication for topical lidocaine in ETI of the unresponsive patient: would it be reasonable to administer topical lidocaine to the unresponsive patient IF required to intubate because of the inability to adequately oxygenate and ventilate (after exhausting all BLS measures) when the patient is showing signs of rising ICP. I appreciate the dangers of intubation in a patient that has rising ICP €“ increasing sympathetic activity, periods of not oxygenating even if not adequate, and ultimately worsening ICP. In the setting of acute brain injury, hypoxia, hypercapnia and hypotension (one episode of each in most of the literature €“ less then 90% or <90mmHg) has show to worsen morbidity and mortality via secondary brain injury. I have read on several websites (life in the fast lane) and a few journal articles that topical (not IV) lidocaine can blunt the cardiovascular affects of intubation. Would it then be a good idea to apply topical lidocaine to these unconscious patients in the event that ETI is deemed the only appropriate means of oxygenating and ventilating a patient with TBI and ICP? Again, I will reiterate that I mean ETI in these patients as a desperate means of oxygenating and ventilating, not routinely. References: Williams AM, Ling G, Alam HB. Damage Control Resuscitation for Severe Traumatic Brain Injury. InDamage Control Resuscitation 2020 (pp. 277-302). Springer, Cham. Manley G, Knudson MM, Morabito D, Damron S, Erickson V, Pitts L. Hypotension, hypoxia, and head injury: frequency, duration, and consequences. Archives of Surgery. 2001 Oct 1;136(10):1118-23. ODRIGUES, F., KOSOUR, C., FIGUEIREDO, L., MOREIRA, M., GASPAROTTO, A., DRAGOSAVAC, D., TUAN, B., MORIEL, P., MARTINS, L., FALCAO, A.. Which is Safer to Avoid an Increase in ICP After Endotracheal Suctioning in Severe Head Injury: Intravenous or Endotracheal Lidocaine?. Journal of Neurology Research, North America, 3, may. 2013. Available at: . Date accessed: 05 Mar. 2020.